| Model Number |
EM200-R |
| Medical Device Problem Code |
Vibration (1674)
| Health Effect - Clinical Code |
Perforation (2001)
| Date of Event |
02/06/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusion can be drawn.No evaluation was performed, as the devices were not returned.If the devices are returned in the future, product analysis may be performed.The device user manual warnings section includes instructions to check the device for damage before use.If damage is found, the device should not be used.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that during surgery, the first motor chattered so much it caused a tear in the dura.Two motors were used afterwards, which both overheated, and the third one also chattered.On follow up, it was mentioned that there was a delay for several minutes on the procedure to open 4 midas rex trays in order to find a motor that functioned properly.It was also confirmed that actions were undertaken to repair the torn dura during the same surgery.Additional information about the current status of the patient is being followed up on.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received that two em200 motors ((b)(4) and (b)(4)) will not be returning for evaluation.No further information was provided regarding the current status of the patient.
Additional Manufacturer Narrative
No conclusion can be drawn.No evaluation was performed for motors (b)(4) & (b)(4), as the devices were not returned.If the devices are returned in the future, product analysis may be performed.Evaluation could not be performed for motor (b)(4) because it was corroded internally.It was noted that the shaft was broken.This finding may have contributed to the user's experience.It was also noted that the motor failed the patient current leakage.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.